Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 31, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 8, 2000, 11:58 PM CDT for Door County, Wisconsin. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2000, 11:58 PM CDT (04:58 UTC)
- Expired
- Jun 9, 2000, 1:00 AM CDT
- In force
- 62 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Door County, WI
The radar
The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 5.0 hours before the alert went out and 391 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2436 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 090458 SVRGRB WIC029-090600- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 1158 PM CDT THU JUN 8 2000 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DOOR COUNTY IN WISCONSIN * UNTIL 100 AM CDT * AT 1158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH DAMAGING WINDS AND LARGE HAIL. THE STORM WAS 36 MILES NORTHWEST OF CARLSVILLE. THAT PLACES THE STORM 20 MILES WEST OF MARINETTE. THE STORM WAS MOVING SOUTHEAST AT 45 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE... CARLSVILLE BY 1230 AM CDT. VALMY BY 1240 AM CDT. WHITEFISH DUNES STATE PARK BY 1240 AM CDT. THIS STORM WILL PRODUCE DAMAGING HAIL. BEFORE THE STORM ARRIVES... MOVE YOUR VEHICLE INTO THE GARAGE. BE SURE YOU ARE NOT CAUGHT OUTDOORS WHEN THE STORM HITS. CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING IMMEDIATELY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:45 PM CDT, 8 hours 13 minutes earlier.
Area forecast discussion, Jun 8, 3:45 PM CDT, 8 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT THU JUN 8 2000 COLD FRONT MVD THRU NRN 1/2 OF WI DURING THE MORNING HOURS...BUT APPEARS TO HAVE STALLED OUT IN THE WRN PART OF THE STATE AND POISED TO MOVE N AGAIN. ELEVATED TRW IN NW PART OF STATE IS MOVING QUICKLY TO E AND SHOULD BE OUT OF THE FCST AREA BY EARLY EVENING. IF THAT IS THE CASE THERE SHOULDN/T BE ALOT MORE PCPN UNTIL MCS FORMS IN NRN MN LATER TONIGHT AND MOVES SE INTO WI. THINK THE AREA FROM RHI TO AIG TO SUE SHOULD SEE THA MOST RAINFALL...MORE OR LESS JUST NORTH OF WHERE THE FRONT IS AT PRESENT. FRONT SHOULD MOVE TO NEAR MI BORDER EARLY FRI AND SHOULD GET INTO THE 80S OVER MOST OF THE CWA WITH 850MB TEMPS OF 15 TO 20C. KEPT A CHANCE OF TRW IN THE NORTH. .GRB...NONE. RDM WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Jun 8, 9:45 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
945 PM CDT THU JUN 8 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 PM LAONA WI ONE INCH HAIL
06/08/00 FOREST
HELMANThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 9:24 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Marinette | 66 min |
| Jun 8, 10:29 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Marinette | 61 min |
| Jun 8, 10:34 PM CDT | Tornado Warning | GRB | Marinette | 41 min |
| Jun 8, 10:48 PM CDT | Tornado Warning | GRB | Forest | 42 min |
| Jun 8, 10:56 PM CDT | Severe Thunderstorm Warning | GRB | Door | 64 min |
| Jun 8, 11:05 PM CDT | Tornado Warning | GRB | Oconto | 25 min |
| Jun 8, 11:25 PM CDT | Tornado Warning | GRB | Marinette | 50 min |
| Jun 9, 12:10 AM CDT | Tornado Warning | GRB | Door | 35 min |
| Jun 9, 2:06 AM CDT | Severe Thunderstorm Warning | GRB | Florence | 39 min |
| Jun 9, 2:49 AM CDT | Severe Thunderstorm Warning | GRB | Florence | 41 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.